Thunderstorm Wind, Lunenburg
- When
- May 2, 5:22 PM EST
- Where
- Lunenburg County, Blevins Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.983, -78.433
Trees and power lines down.
4 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 2, 1:43 PM EST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 243 PM EDT SUN MAY 2 2004 .SYNOPSIS... WL NEED TO BE QUIK. CDFNT PASSING THROUGH THE MTNS HEADING E TNGT THROUGH MON...AND MVS SUFFICIENTLY OFFSHR MON NGT. HI PRES BUILDS INTO AREA TUE. WK FNTL BNDRY CRSS RGN LT WED...THEN HI PRES RETURNS FOR THE END OF THE WK (INTO NEXT WKND). CAUTION THOUGH...WL HV TO WATCH FOR A PSBL BKDR LT IN THE WK/NEXT WKND WHICH COULD HALT ANY SGFNT WRMUP. && .DISCUSSION... WATCHING CNVTN DVLPG OVR CNTRL/NE NC...HEADING ENE. AMS OVR RGN HAS BCM WRM AND RMNS HUMID AS TEMPS IN THE UPR 70S TO LWR 80S...DWPTS ANRD 70. WL HV LIKELY TO CAT POPS FOR ENTIRE FCST...BEST CHCS FOR ANY SVR WX THIS EVE...THEN PSBL LCL FLDG CONTS INTO ERY MON AFTN (AS FNT REACHES THE CST). QUITE A CONTRAST FM ARND HERE TO AREAS W OF FNT (WHERE TEMPS ONLY IN 40S/50S THIS AFTN). MUCH COOLER FOR FA MON...AS CLDS/PCPN LINGER (WOULD NOT BE SURPRISED TO HV TEMPS RMN IN 50S ALL AREAS MOST PLCS). DRYING OUT MON NGT...SETTING UP NICE DAY TUE (THOUGH TEMPS BLO SEASONAL AVGS). RGN APRS TO BE CLIPPED BY WK SYS PASSING BY THROUGH NRN MDATLC RGN LT WED...HV ADDED LO CHC POPS NRN 1/3RD. OTRW...WL KP POPS VRY LO THRU THE XTNDD PDS (NEXT WKND) GIVEN UNCERTAINTY FOR ANY BKDR SETTLING INTO RGN. WRT BKDR PSBLTY...TIS THE SEASON...AND KEY TO KPG ANY FNT FM SLIDING INTO AREA FM THE N LT IN THE WK WL BE HOW PROGRESSIVE RDG FM THE CNTRL CONUS IS. && .AVIATION... IFR/MVFR IN SHRAS/TSRAS TNGT INTO MON. && .PRELIMINARY POINT TEMPS/POPS... SBY 53 57 40 64 / 90 90 10 10 OXB 54 57 45 61 / 90 90 10 10 WAL 55 58 44 62 / 90 90 10 0 FVX 54 58 40 70 / 90 70 10 0 RIC 53 58 44 69 / 90 90 10 0 PTB 54 60 43 70 / 90 90 10 0 AKQ 56 60 45 69 / 90 90 10 0 PHF 60 60 46 65 / 90 90 10 0 ORF 60 60 50 64 / 90 90 10 0 ECG 63 64 48 66 / 90 90 10 0 && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE. VA...SCA CHES BAY. NC...SCA SND. && 25/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SUN MAY 02 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-022330- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT SUN MAY 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. SEE SWODY1 (ACUS01) AND SPSAKQ (WWUS81) FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 07 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 148 PM EDT SUN MAY 2 2004 NCZ013-014-030>032-021846- BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC- 148 PM EDT SUN MAY 2 2004 SEVERAL CLUSTERS OF THUNDERSTORMS WILL BE MOVING INTO INTERIOR NORTHEAST NORTH CAROLINA BEFORE 300 PM. THE THUNDERSTORMS WILL BE AFFECTING PORTIONS OF HERTFORD...GATES...BERTIE...CHOWAN AND PERQUIMANS COUNTIES. VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 1.5 INCHE PER HOUR...WIND GUSTS TO 35 MPH... AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WINDSOR 36.00N 76.94W
05/02/2004 BERTIE NC LAW ENFORCEMENT
TREES DOWN.
&&
25SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 412 PM EDT SUN MAY 2 2004 NCZ014>017-031-032-102-022115- CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 412 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SUNBURY TO 14 MILES SOUTH OF EDENTON...OR FROM SUNBURY TO 11 MILES EAST OF PLYMOUTH...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SOUTH MILLS AROUND 435 PM EDT...WEEKSVILLE AROUND 440 PM EDT...CAMDEN AROUND 445 PM EDT...CURRITUCK AROUND 500 PM EDT...GRANDY AROUND 510 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE ELIZABETH CITY...HERTFORD...RYLAND AND WINFALL. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 607 PM EDT SUN MAY 2 2004 VAZ060-061-066-067-022230- CUMBERLAND VA-LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 607 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORM MOVING INTO PRINCE EDWARD AND LUNENBURG COUNTIES... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CHARLOTTE COUNTY...OR ABOUT 9 MILES SOUTH OF CHARLOTTE COURT HOUSE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BLEVINS CORNER AT 615 PM EDT... SIMPLICITY...AND...BRIERY AT 620 PM EDT...VIRSO...AND...MEHERRIN AT 625 PM EDT. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. REILLY
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 tornado. Local standard time, as filed.
Trees and power lines down.
Trees down.
Mobile home knocked over. Minor injuries.
Tornado downed several trees, destroyed a barn and adjacent outbuilding, and damaged a home. Also, a mobile home in the area was moved off its foundation.
Two cedar trees down and a sign down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyThe tornado archive for Virginia, 2004Warnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405408, 5405409, 5405410, 5405411, 5405412.